Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
168 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can amitriptyline and valium be taken for alcohol induced gastroenteritis?

My doctor has just diagnosed me with alcohol induced gastroenteritis, i m 22 years old and drink far more than i should.. although on reading up the symptoms i see it mostly comes with diarrhea, where as i am more constipated? He also thinks i may have internal bleeding from my stomach due to alcohol abuse and would like to send in the camera man for a closer look. Does this mean it could be possibly something much worse? I ve been prescribed Omeprazole and am taking paracetemol for the pain (i was taking aspirin before being advised against it), would taking amitryptaline or valium react badly to a stomach disorder of this type? And are there any diet changes i could make to help? Am in quite a bit of pain. Thanks.
Tue, 17 Nov 2020
Report Abuse
Internal Medicine Specialist 's  Response
Hi,

The Omeprazole is a great idea, I am not sure what dose you are currently taking but 40mg would be idea. Paracetamol is also a adequate choice for pain relief and is safe on the stomach. Stay away from Aspirin or Ibuprofen, or for that matter any NSAID. Valium and Amitriptyline are to assist with easing any alcohol withdrawal symptoms and help reduce any discomfort from these withdrawal symptoms. The alcohol induced gastroenteritis is indeed associated with more diarrhea and not constipation so I am unsure why he diagnosed you with that.

I do strongly recommend that you do in fact have the endoscopy completed. Your physician may have meant to say Alcoholic Gastritis which is significant irritation and inflammation of the lining of the stomach from alcohol. This can lead to an ulcer if the alcohol is not stopped and can cause significant stomach bleeding. Another option with may want to consider to to ask your physician for something called Carafate. This coats the stomach and adds another layer of protection to allow the stomach to heal more rapidly. It is an older medication but works very very well.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. David Girardi, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Aspirin


Can amitriptyline and valium be taken for alcohol induced gastroenteritis?

Hi, The Omeprazole is a great idea, I am not sure what dose you are currently taking but 40mg would be idea. Paracetamol is also a adequate choice for pain relief and is safe on the stomach. Stay away from Aspirin or Ibuprofen, or for that matter any NSAID. Valium and Amitriptyline are to assist with easing any alcohol withdrawal symptoms and help reduce any discomfort from these withdrawal symptoms. The alcohol induced gastroenteritis is indeed associated with more diarrhea and not constipation so I am unsure why he diagnosed you with that. I do strongly recommend that you do in fact have the endoscopy completed. Your physician may have meant to say Alcoholic Gastritis which is significant irritation and inflammation of the lining of the stomach from alcohol. This can lead to an ulcer if the alcohol is not stopped and can cause significant stomach bleeding. Another option with may want to consider to to ask your physician for something called Carafate. This coats the stomach and adds another layer of protection to allow the stomach to heal more rapidly. It is an older medication but works very very well. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. David Girardi, Internal Medicine Specialist